RIS ID

110123

Publication Details

Mesland, B. & Rennie, A. C. (2016). Nonunital spectral triples and metric completeness in unbounded KK-theory. Journal of Functional Analysis, 271 (9), 2460-2538.

Abstract

We consider the general properties of bounded approximate units in non-self-adjoint operator algebras. Such algebras arise naturally from the differential structure of spectral triples and unbounded Kasparov modules. Our results allow us to present a unified approach to characterising completeness of spectral metric spaces, existence of connections on modules, self-adjointness and regularity of induced operators on tensor product C⁎-modules and the lifting of Kasparov products to the unbounded category. In particular, we prove novel existence results for quasicentral approximate units in non-self-adjoint operator algebras, allowing us to strengthen Kasparov's technical theorem and extend it to this realm. Finally, we show that given any two composable KK-classes, we can find unbounded representatives whose product can be constructed to yield an unbounded representative of the Kasparov product.

Grant Number

ARC/DP0879238

Available for download on Wednesday, August 16, 2017

Share

COinS